Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 23, NWS Great Falls, MT

June 5, 2012

NWS Great Falls, MT issued this high wind watch at Jun 5, 2012, 9:35 PM MDT. It took effect at Jun 6, 2012, 6:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Jun 5, 2012, 9:35 PM MDT (03:35 UTC)
In effect from
Jun 6, 2012, 6:00 AM MDT
Expired
Jun 6, 2012, 4:20 AM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

095 
WWUS75 KTFX 060335
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
935 PM MDT TUE JUN 5 2012


MTZ009-010-061200-
/O.NEW.KTFX.HW.A.0023.120606T1200Z-120607T0300Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
935 PM MDT TUE JUN 5 2012

...HIGH WIND WATCH IN EFFECT FROM 6 AM MDT WEDNESDAY THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM 6 AM MDT WEDNESDAY THROUGH
WEDNESDAY EVENING. 

* TIMING AND MAIN IMPACT: STRONG WEST WINDS WILL DEVELOP WEDNESDAY
  MORNING AND CONTINUE THROUGH THE AFTERNOON. WINDS WILL DIMINISH
  BY DARK. THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS. 

* WINDS: OVER THE ROCKY MOUNTAIN FRONT EXPECT SOUTHWEST WINDS 30
  TO 45 MPH WITH GUSTS AS HIGH AS 70 MPH. FARTHER EAST EXPECT
  SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS 
  PASS...LOGAN PASS 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
1 follow-up statement
238 
WWUS75 KTFX 061020
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
420 AM MDT WED JUN 6 2012

MTZ009-010-061800-
/O.UPG.KTFX.HW.A.0023.120606T1200Z-120607T0300Z/
/O.NEW.KTFX.HW.W.0027.120606T1200Z-120607T0200Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CUT BANK
420 AM MDT WED JUN 6 2012

...HIGH WIND WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: WEST WINDS WILL INCREASE THIS MORNING
  AND BECOME STRONG. WINDS WILL CONTINUE INTO THE EARLY EVENING
  HOURS BEFORE DECREASING.

* WINDS: OVER THE NORTHERN ROCKY MOUNTAIN FRONT EXPECT SOUTHWEST
  WINDS 30 TO 45 MPH WITH GUSTS AS HIGH AS 65 MPH. FARTHER EAST
  EXPECT SOUTHWEST WINDS 25 TO 35 MPH WITH GUSTS TO 60 MPH.

* IMPACTS: THOSE TRAVELING IN HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...BROWNING...MARIAS
  PASS...LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jun 5, 9:26 PM MDT, 9 minutes earlier.

Area forecast discussion, Jun 5, 9:26 PM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
926 PM MDT TUE JUN 5 2012

.UPDATE...
SHOWERS AND THUNDERSTORMS HAVE TENDED TO DIMINISH OVER THE LAST
HOUR OR SO. THE SEVERE THUNDERSTORM WATCH FOR SW MT IS NO LONGER
IN EFFECT. WILL LEAVE IN THE TORNADO WATCH IN THE NORTH AS THERE
IS STILL A THREAT OF STRONGER THUNDERSTORMS UNTIL LATE EVENING.
OTHERWISE DID NOT MAKE ANY MAJOR CHANGES TO THE FORECAST OTHER
THAN HAVE ISSUED A HIGH WIND WATCH FOR GLACIER COUNTY AND WESTERN
PONDERA COUNTIES FOR WEDNESDAY AND EARLY WEDNESDAY EVENING.
GUIDANCE SUGGESTS SUSTAINED WINDS COULD REACH HIGH WIND CRITERIA.
SITUATION APPEARS SOMEWHAT MARGINAL SO WILL LEAVE AS A WATCH FOR
NOW.

&&

.AVIATION...
UPDATED 0010Z.
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WILL AFFECT THE AREA
THROUGH THIS EVENING. A FEW OF THESE WILL CONTAIN HAIL TO ONE INCH
IN DIAMETER AS WELL AS WIND GUSTS TO 50 KNOTS AND BRIEF IFR CEILINGS
AND VISIBILITIES IN HEAVY RAIN. A WEATHER DISTURBANCE WILL MOVE
NORTH THROUGH THE AREA AROUND MIDNIGHT INTO WEDNESDAY MORNING. THIS
WILL CONTINUE THE THREAT OF SHOWERS AND POSSIBLY THUNDERSTORMS AFTER
MIDNIGHT INTO WEDNESDAY MORNING. AGAIN THERE WILL BE A THREAT OF IFR
CEILINGS AND VISIBILTIES IN THE SHOWERS AND POSSIBLE THUNDERSTORMS
AFTER MIDNIGHT. FROM LATE WEDNESDAY MORNING INTO WEDNESDAY AFTERNOON
EXPECT VFR CONDITIONS. HOWEVER THERE WILL BE GUSTY SOUTHWEST WINDS.
BLANK

&&

.PREV DISCUSSION...
/ISSUED 610 PM MDT TUE JUN 5 2012/
FXUS65 KTFX 060003
AFDTFX

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
610 PM MDT TUE JUN 5 2012

UPDATED AVIATION SECTION

UPDATE...
HAVE ADJUSTED THE FORECAST TO INCLUDE THE POSSIBILITY OF STRONGER
THUNDERSTORMS IN AREAS WHERE THERE IS EITHER A SEVERE THUNDERSTORM
WATCH OR A TORNADO WATCH. ALSO INCREASED PRECIPITATION AMOUNTS
ALONG THE EAST SLOPES OF THE ROCKY MOUNTAINS FOR THIS EVENING. BLANK

&&

.PREV DISCUSSION...
/ISSUED 240 PM MDT TUE JUN 5 2012/
TONIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF WILL
MOVE OVER THE ROCKIES TONIGHT. STRONG STORMS WILL DEVELOP OVER THE
SOUTHWEST ZONES AND DEVELOP NORTH DURING THE EVENING.
MOIST...UNSTABLE CONDITIONS AHEAD OF THIS TROF WILL KEEP CONDITIONS
IN PLACE FOR STRONG THUNDERSTORMS ACROSS THE NORTHERN AND EASTERN
ZONES INTO THE EVENING. PORTIONS OF THE CWA TO THE NORTH AND
NORTHEAST WILL DEVELOP CAPES IN EXCESS OF 2500 AND VERY STRONG
HELICITY. SEVERE THUNDERSTORMS AND/OR TORNADOES ARE POSSIBLE WITH
THESE CONDITIONS. A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR
MARIAS PASS FROM MIDNIGHT THROUGH WEDNESDAY. SNOW ACCUMULATIONS
ELSEWHERE WILL GENERALLY BE AT HIGHER ELEVATIONS. STRONG WINDS WILL
DEVELOP AFTER MIDNIGHT OVER THE NORTHERN ROCKIES. MODELS ARE NOT
CONSISTENT WITH THE STRENGTH OF THESE WINDS AND WILL KEEP FORECASTED
VALUES BELOW WARNING CRITERIA. STRONG WEST WINDS WILL CONTINUE
THROUGH WEDNESDAY AND TEMPS WILL BE MUCH COOLER. THE AIRMASS WILL
WARM THURSDAY AND TEMPS WILL TREND BACK TOWARDS SEASONAL NORMALS.
ZELZER

THURSDAY THROUGH TUESDAY NIGHT...LONG RANGE MODELS CONTINUE TO BE IN
GOOD AGREEMENT FOR MOST OF THIS PERIOD...BUT THERE ARE SOME
DIFFERENCES IN THE LATER PORTION. AN INCREASINGLY MOIST AND UNSTABLE
SOUTHWESTERLY FLOW ALOFT WILL DEVELOP OVER THE TFX CWA THURSDAY AND
THURSDAY NIGHT IN THE WAKE OF THE EXITING SHORTWAVE TROUGH AND AHEAD
OF AN APPROACHING PACIFIC LOW PRESSURE SYSTEM. THIS WILL KEEP A
CHANCE OF SHOWERS OVER THE MOUNTAINS OF WESTERN AND SOUTHWEST
MONTANA THURSDAY...AS TEMPERATURES WARM TO NEAR SEASONAL AVERAGES.
THE FORECAST MODELS ARE A BIT MORE AGGRESSIVE WITH SPREADING
PRECIPITATION OVER THE AREA WITH THE NEXT PACIFIC SYSTEM...SO HAVE
INCREASED THE CHANCE FOR SHOWERS AND THUNDERSTORMS. THE BEST
CHANCE FOR ACTIVITY WILL BE FRIDAY AFTERNOON AND EVENING ALONG THE
LEADING EDGE OF THE SYSTEM AND IN THE VICINITY OF A FAIRLY STRONG
ASSOCIATED COLD FRONT. SLIGHTLY WARMER THAN NORMAL TEMPERATURES ON
FRIDAY WILL COOL TO ALMOST 10 DEGREES BELOW NORMAL BEHIND THE COLD
FRONT ON SATURDAY. ANOTHER GOOD CHANCE FOR SHOWERS IS EXPECTED
DURING THE SATURDAY NIGHT THROUGH SUNDAY NIGHT PERIOD AS THE
PACIFIC LOW PRESSURE SYSTEM ACTUALLY MOVES THROUGH THE AREA. A
WEAK CANADIAN COLD FRONT WILL ALSO SWING SOUTH THROUGH THE AREA IN
THE WAKE OF THE SYSTEM SUNDAY AND SUNDAY NIGHT...KEEPING
TEMPERATURES AROUND 10 DEGREES BELOW NORMAL. AFTER THIS
PERIOD...THE MODELS HAVE SOME DISAGREEMENT. GFS/ECMWF/GEM ALL HAVE
AN UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE AREA IN THE WAKE OF
THE PACIFIC SYSTEM...BUT THE GFS MOVES A DISTURBANCE THROUGH THE
RIDGE. THEREFORE...HAVE KEPT A SLIGHT CHANCE OF SHOWERS IN THE
FORECAST...BUT KEPT THE CHANCE LESS THAN CLIMATOLOGICAL NORMALS.
MODELS ARE IN SOMEWHAT BETTER AGREEMENT WITH TEMPERATURES...SO
HAVE KEPT THEM NEAR TO SLIGHTLY ABOVE NORMAL FOR THE MONDAY
THROUGH TUESDAY NIGHT PERIOD. COULSTON

.PRELIMINARY POINT TEMPS/POPS...
GTF  44  56  39  72 /  80  30   0  10
CTB  42  51  37  68 /  90  60  10  10
HLN  44  59  37  74 /  80  40   0  10
BZN  38  60  32  72 /  60  20   0  10
WEY  32  48  27  63 /  60  20  10  10
DLN  35  56  34  70 /  70  40   0  10
HVR  49  63  39  74 /  50  20  10  10
LWT  43  59  34  69 /  40  10   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 11 PM MDT THIS EVENING BLAINE...CASCADE...
CENTRAL AND SOUTHERN LEWIS AND CLARK...CHOUTEAU...EASTERN
GLACIER...EASTERN PONDERA...EASTERN TETON...FERGUS...HILL...
JUDITH BASIN...LIBERTY...NORTHERN ROCKY MOUNTAIN FRONT...
SOUTHERN ROCKY MOUNTAIN FRONT...TOOLE.

WINTER WEATHER ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR ELEVATIONS
BELOW 6000 FEET FOR NORTHERN ROCKY MOUNTAIN FRONT.

HIGH WIND WATCH FROM 6 AM MDT WEDNESDAY THROUGH WEDNESDAY
EVENING FOR EASTERN GLACIER... NORTHERN ROCKY MOUNTAIN FRONT.

&&

SHORT TERM...BLANK
LONG TERM...BRUSDA
AVIATION...BRUSDA

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 5, 8:44 PM MDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
844 PM MDT TUE JUN 5 2012

MTZ009-070245-
NORTHERN ROCKY MOUNTAIN FRONT-
844 PM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT BELOW 6000 FEET FROM
MIDNIGHT THROUGH 6 PM MDT WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-070245-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
844 PM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ048-070245-
SOUTHERN ROCKY MOUNTAIN FRONT-
844 PM MDT TUE JUN 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TONIGHT

THE PROBABILITY IS LOW FOR WIDESPREAD HAZARDOUS WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A HIGH WIND WATCH IS IN EFFECT FOR WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 5, 8:55 PM MDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GREAT FALLS MT
855 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             3 WSW LINCOLN           46.95N 112.74W
06/04/2012  E0.25 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            PEA SIZE HAIL JUST WEST OF LINCOLN.

0520 PM     HAIL             7 S LINCOLN             46.85N 112.68W
06/04/2012  E1.00 INCH       LEWIS AND CLARK    MT   PUBLIC

            QUATER SIZE HAIL NEAR STEMPLE PASS

0623 PM     TSTM WND GST     CASCADE                 47.27N 111.70W
06/04/2012  E50 MPH          CASCADE            MT   PUBLIC

            ESTIMATED 50 MPH WIND GUST

0632 PM     HAIL             FORT  SHAW              47.51N 111.81W
06/04/2012  E0.25 INCH       CASCADE            MT   PUBLIC

            PEA SIZE HAIL NEAR FORT SHAW

0635 PM     HAIL             3 E FAIRFIELD           47.62N 111.92W
06/04/2012  E0.25 INCH       TETON              MT   TRAINED SPOTTER

            PEA SIZE HAIL 3 E FAIRFIELD

0638 PM     HAIL             7 W FAIRFIELD           47.62N 112.13W
06/04/2012  E0.25 INCH       TETON              MT   TRAINED SPOTTER

            PEA SIZE HAIL 7 W FAIRFIELD

0645 PM     HAIL             SUN PRAIRIE             47.54N 111.48W
06/04/2012  E0.25 INCH       CASCADE            MT   TRAINED SPOTTER

            PEA SIZE HAIL IN THE SUN PRAIRIE AREA.

0645 PM     TSTM WND GST     5 N ULM                 47.50N 111.51W
06/04/2012  E70 MPH          CASCADE            MT   NWS EMPLOYEE

            ESTIMATED 70 MPH WIND GUST AT ULM PISHKUN

0645 PM     TSTM WND GST     10 W GREAT FALLS        47.50N 111.51W
06/04/2012  E58 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED 50 KTS....58 MPH 10 W GREAT FALLS....RETIRED
            NWS EMPLOYEE

0646 PM     HAIL             15 NE FAIRFIELD         47.77N 111.75W
06/04/2012  E0.50 INCH       TETON              MT   TRAINED SPOTTER

            MARBLE SIZE HAIL 15 NE FAIRFIELD

0648 PM     HAIL             1 S VAUGHN              47.55N 111.55W
06/04/2012  E1.00 INCH       CASCADE            MT   PUBLIC

            ESTIMATED 1 INCH HAIL JUST SOUTH OF VAUGHN.

0649 PM     HAIL             VAUGHN                  47.56N 111.55W
06/04/2012  E0.50 INCH       CASCADE            MT   PUBLIC

            MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO

0649 PM     TSTM WND GST     VAUGHN                  47.56N 111.55W
06/04/2012  E60 MPH          CASCADE            MT   PUBLIC

            MARBLE SIZE HAIL...WIND ESTIMATED TO 60 MPH...GUSTNADO

0701 PM     HAIL             5 SE POWER              47.66N 111.61W
06/04/2012  E1.75 INCH       CASCADE            MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL A FEW MILES SOUTHEAST OF POWER.

0708 PM     HAIL             POWER                   47.72N 111.69W
06/04/2012  E1.00 INCH       TETON              MT   FIRE DEPT/RESCUE

            ESTIMATED 1 INCH HAIL NEAR POWER

0715 PM     HAIL             DUTTON                  47.85N 111.71W
06/04/2012  E0.25 INCH       TETON              MT   TRAINED SPOTTER

            PEA SIZE HAIL IN DUTTON.

0717 PM     HAIL             SUN PRAIRIE             47.54N 111.48W
06/04/2012  E1.00 INCH       CASCADE            MT   PUBLIC

            ESTIMATED 1 INCH HAIL IN SUN PRAIRIE

0728 PM     HAIL             5 NE CARTER             47.83N 110.88W
06/04/2012  E2.50 INCH       CHOUTEAU           MT   PUBLIC

            ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
            ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT

0728 PM     TSTM WND GST     5 NE CARTER             47.83N 110.88W
06/04/2012  E70 MPH          CHOUTEAU           MT   PUBLIC

            ESTIMATED 2.5 INCH HAIL....70 MPH WIND...AND DEBRIS
            ALONG HWY 87. VEHICLE WINDOWSHIELDS BLOWN OUT

0730 PM     HAIL             6 SE POWER              47.65N 111.60W
06/04/2012  E0.70 INCH       CASCADE            MT   TRAINED SPOTTER

0735 PM     HAIL             1 S CARTER              47.77N 110.96W
06/04/2012  E2.00 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0735 PM     TSTM WND GST     1 S CARTER              47.77N 110.96W
06/04/2012  E65 MPH          CHOUTEAU           MT   TRAINED SPOTTER

0735 PM     HAIL             2 W FLOWEREE            47.73N 111.07W
06/04/2012  E2.75 INCH       CHOUTEAU           MT   LAW ENFORCEMENT

            DAMAGE TO POLICE VEHICLES

0740 PM     HAIL             5 W FORT BENTON         47.83N 110.76W
06/04/2012  E1.75 INCH       CHOUTEAU           MT   TRAINED SPOTTER

            WINDOW DAMAGE ON HOUSES

0740 PM     TSTM WND GST     5 W FORT BENTON         47.83N 110.76W
06/04/2012  E55 MPH          CHOUTEAU           MT   TRAINED SPOTTER

            WINDOW DAMAGE ON HOUSES

0814 PM     TSTM WND GST     1 N LOMA                47.95N 110.50W
06/04/2012  M87 MPH          CHOUTEAU           MT   DEPT OF HIGHWAYS

            87 MPH WIND GUST AT THE DOT SENSOR JUST NORTH OF LOMA.

0817 PM     TSTM WND GST     3 NE LOMA               47.97N 110.46W
06/04/2012  E75 MPH          CHOUTEAU           MT   PUBLIC

            ESTIMATED WINDS 75 MPH...STORM SHOWS ROTATION

0821 PM     FUNNEL CLOUD     10 N LOMA               48.08N 110.50W
06/04/2012                   CHOUTEAU           MT   PUBLIC

            FUNNEL CLOUD REPORTED FROM 10 MILES N LOMA

0824 PM     TSTM WND DMG     LOMA                    47.94N 110.50W
06/04/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            ROOF BLOWN OFF GARAGE AND 3 TO 4 INCH DIAMETER TREE
            BRANCHES DOWN

0830 PM     TSTM WND DMG     15 NE LOMA              48.09N 110.27W
06/04/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            PIECES OF SIDING FROM A GRAIN BIN REPORTED ON HWY 87

0835 PM     TSTM WND GST     2 E INVERNESS           48.55N 110.65W
06/04/2012  M54 MPH          HILL               MT   DEPT OF HIGHWAYS

            54 MPH WIND GUST AT THE DOT SENSOR JUST EAST OF
            INVERNESS.

0918 PM     HAIL             12 ENE BRADY            48.10N 111.60W
06/04/2012  E1.75 INCH       PONDERA            MT   TRAINED SPOTTER

1023 PM     HAIL             9 W CONRAD              48.17N 112.14W
06/04/2012  E1.75 INCH       PONDERA            MT   PUBLIC

            GOLFBALL SIZED HAIL

0340 PM     FUNNEL CLOUD     WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012                   MEAGHER            MT   PUBLIC

            TWO REPORTS OF FUNNEL LIFTING AND DROPPING AND ONE
            REPORT OF UNCONFIRMED TORNADO

0344 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.50 INCH       MEAGHER            MT   TRAINED SPOTTER

            ESTIMATED PING PONG BALL SIZE HAIL

0344 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.75 INCH       MEAGHER            MT   LAW ENFORCEMENT

            SHERIFF OFFICE REPORTS GOLF BALL SIZE HAIL IN WHITE
            SULPHUR SPRINGS FALLING AT THE SHERIFF OFFICE.

0350 PM     HAIL             WHITE SULPHUR SPRINGS   46.55N 110.90W
06/05/2012  E1.00 INCH       MEAGHER            MT   TRAINED SPOTTER

0358 PM     HAIL             4 W BOZEMAN             45.68N 111.13W
06/05/2012  E0.75 INCH       GALLATIN           MT   PUBLIC

            ESTIMATED 0.75 INCH HAIL REPORTED ALONG FRONTAGE ROAD
            WEST OF BOZEMAN

0417 PM     HAIL             WHITE SULPHUR SPRINGS   46.54N 110.90W
06/05/2012  M2.00 INCH       MEAGHER            MT   TRAINED SPOTTER

            HAIL MEASUED AT 2.0 INCHES

0441 PM     HAIL             WOLF CREEK              47.01N 112.07W
06/05/2012  E0.88 INCH       LEWIS AND CLARK    MT   PUBLIC

            DIME TO NICKEL SIZE HAIL FALLING IN THE WOLF CREEK
            AREA.

0445 PM     HAIL             3 N WOLF CREEK          47.05N 112.07W
06/05/2012  E0.88 INCH       LEWIS AND CLARK    MT   TRAINED SPOTTER

            NICKEL SIZE HAIL FALLING NORTH OF WOLF CREEK.

0455 PM     HAIL             BELGRADE                45.78N 111.18W
06/05/2012  E0.25 INCH       GALLATIN           MT   TRAINED SPOTTER

0500 PM     HAIL             3 ESE WOLF CREEK        46.99N 112.01W
06/05/2012  E1.25 INCH       LEWIS AND CLARK    MT   PUBLIC

            HAIL UP TO WALNUT SIZE IN THE HOLTER LAKE AREA.

0530 PM     HAIL             7 SSW UTICA             46.87N 110.14W
06/05/2012  E1.75 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            GOLF BALL SIZE HAIL REPORTED BY TRAINED SPOTTER

0540 PM     HAIL             SHERIDAN                45.46N 112.19W
06/05/2012  E0.25 INCH       MADISON            MT   EMERGENCY MNGR

            PEA SIZE HAIL AND WIND GUSTS AROUND 45 MPH IN THE
            SHERIDAN AREA.

0541 PM     TORNADO          HOBSON                  47.00N 109.87W
06/05/2012                   JUDITH BASIN       MT   PUBLIC

            TORNADO SPOTTED ON THE GROUND WITH DAMAGE

0550 PM     HAIL             2 NW BENCHLAND          47.10N 110.06W
06/05/2012  E1.00 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            ESTIMATED 1.0 INCH HAIL WITH ROTATION IN SE CORNER OF
            WALL CLOUD

0555 PM     TSTM WND GST     7 SW BELT               47.31N 111.03W
06/05/2012  E50 MPH          CASCADE            MT   TRAINED SPOTTER

            ESTIMATED 50 MPH WINDS

0600 PM     HAIL             4 NNE WINDHAM           47.13N 110.11W
06/05/2012  E1.00 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0600 PM     HEAVY RAIN       4 NNE WINDHAM           47.13N 110.11W
06/05/2012  M1.15 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

0618 PM     HAIL             DENTON                  47.32N 109.95W
06/05/2012  E1.75 INCH       FERGUS             MT   FIRE DEPT/RESCUE

            ESTIMATED GOLF BALL SIZE HAIL WITH FUNNEL CLOUD
            OBSERVED

0653 PM     TORNADO          COFFEE CREEK            47.35N 110.08W
06/05/2012                   FERGUS             MT   LAW ENFORCEMENT

            LOCAL LAW ENFORCEMENT CONFIRMED TORNADO ON GROUND WITH
            LARGE PATH AND DAMAGE

0655 PM     HAIL             16 E GERALDINE          47.60N 109.92W
06/05/2012  E1.00 INCH       CHOUTEAU           MT   PUBLIC

            ESTIMATED 1.0 INCH PLUS SIZE HAIL

0733 PM     TORNADO          BIG SANDY               48.18N 110.11W
06/05/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            SPOTTER CONFIRMED CONE TORNADO

0733 PM     TORNADO          8 SE BIG SANDY          48.10N 109.99W
06/05/2012                   CHOUTEAU           MT   TRAINED SPOTTER

            SPOTTER CONFIRMED CONE TORNADO APPROX 8 MILES SSE OF
            BIG SANDY

0735 PM     HAIL             5 N LOMA                48.01N 110.50W
06/05/2012  E0.50 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0758 PM     HAIL             8 W BIG SANDY           48.18N 110.29W
06/05/2012  E1.25 INCH       CHOUTEAU           MT   TRAINED SPOTTER

0850 PM     HEAVY RAIN       RUDYARD                 48.56N 110.56W
06/05/2012  M1.00 INCH       HILL               MT   TRAINED SPOTTER

            MEASURED 1 INCH IN 15 MINUTES

&&

MERCER
Special weather statement, Jun 5, 9:02 PM MDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
902 PM MDT TUE JUN 5 2012

MTZ011-044-045-060345-
HILL MT-LIBERTY MT-TOOLE MT-
902 PM MDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TOOLE...NORTHERN
LIBERTY AND NORTHWESTERN HILL COUNTIES UNTIL 945 PM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 16 MILES NORTH OF INVERNESS...OR 26 MILES
NORTHEAST OF CHESTER...MOVING NORTHWEST AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...WHITLASH.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4868 11121 4899 11159 4899 11048 4871 11037
      4865 11063
TIME...MOT...LOC 0302Z 153DEG 39KT 4879 11057

BRUSDA
Special weather statement, Jun 5, 9:04 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
904 PM MDT TUE JUN 5 2012

MTZ048-049-060345-
EASTERN TETON MT-SOUTHERN ROCKY MOUNTAIN FRONT MT-
904 PM MDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TETON COUNTY UNTIL
945 PM MDT...

AT 900 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR 13 MILES SOUTHEAST OF
CHOTEAU...MOVING NORTH AT 40 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHOTEAU...DUTTON...
BYNUM AND PENDROY.

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4807 11275 4810 11233 4801 11198 4798 11198
      4799 11192 4790 11159 4765 11172 4756 11215
TIME...MOT...LOC 0304Z 170DEG 43KT 4770 11207

BRUSDA
Local storm report, Jun 5, 9:07 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
907 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 PM     TSTM WND GST     8 WSW FAIRFIELD         47.58N 112.15W
06/05/2012  E50 MPH          TETON              MT   TRAINED SPOTTER

            REPORT OF AT LEAST 50 MPH WIND GUSTS

&&

UTTECH
Local storm report, Jun 5, 9:28 PM MDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
928 PM MDT TUE JUN 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     HAIL             GEYSER                  47.27N 110.49W
06/05/2012  E0.88 INCH       JUDITH BASIN       MT   TRAINED SPOTTER

            NICKEL SIZE HAIL AND 0.50 INCHES OF RAIN

&&

UTTECH
Special weather statement, Jun 5, 9:29 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREAT FALLS MT
929 PM MDT TUE JUN 5 2012

MTZ012-013-050-060430-
CASCADE MT-CHOUTEAU MT-JUDITH BASIN MT-
929 PM MDT TUE JUN 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JUDITH BASIN...
SOUTHERN CHOUTEAU AND NORTHEASTERN CASCADE COUNTIES UNTIL 1030 PM
MDT...

AT 928 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM NEAR
GEYSER...OR 12 MILES NORTHWEST OF STANFORD...MOVING NORTHWEST AT 40
MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FORT BENTON...
GEYSER...HIGHWOOD AND RAYNESFORD.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4767 11117 4786 11064 4724 11022 4711 11058
TIME...MOT...LOC 0329Z 154DEG 34KT 4726 11043

MLV

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:06 PM MDTSpecial Weather StatementTFXBeaverhead39 min
Jun 5, 6:08 PM MDTSpecial Weather StatementTFXCascade67 min
Jun 5, 6:11 PM MDTTornado WarningTFXChouteau, Fergus, Judith Basin49 min
Jun 5, 6:16 PM MDTSevere Thunderstorm WarningTFXChouteau, Fergus, Judith Basin59 min
Jun 5, 6:52 PM MDTTornado WarningTFXBlaine, Chouteau, Fergus23 min
Jun 5, 7:06 PM MDTTornado WarningTFXBlaine, Chouteau, Fergus, Hill24 min
Jun 5, 7:24 PM MDTSevere Thunderstorm WarningTFXChouteau51 min
Jun 5, 7:29 PM MDTTornado WarningTFXBlaine, Chouteau, Hill46 min
Jun 5, 8:03 PM MDTSpecial Weather StatementTFXCascade42 min
Jun 5, 8:09 PM MDTTornado WarningTFXChouteau, Hill, Liberty45 min
Jun 5, 9:02 PM MDTSpecial Weather StatementTFXLiberty43 min
Jun 5, 9:04 PM MDTSpecial Weather StatementTFXTeton41 min
Jun 5, 9:29 PM MDTSpecial Weather StatementTFXChouteau61 min
Jun 5, 10:09 PM MDTSpecial Weather StatementTFXPondera51 min
Jun 5, 10:12 PM MDTSpecial Weather StatementTFXChouteau48 min
Jun 6, 4:20 AM MDTHigh Wind WarningTFX16 hr
Jun 6, 9:39 AM MDTRiver Flood WarningTFXCascade3 days
Jun 6, 9:39 AM MDTRiver Flood WarningTFXCascade3 days

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.